BigBang’s T.O.P in ICU after drug overdose

BigBang’s T.O.P in ICU after drug overdose

South Korea’s popular singer and actor T.O.P of boy band BigBang has been hospitalised for an apparent drug overdose, his Seoul-based agency said on June 6.

According to Yonhap, YG Entertainment said the 29-year-old rapper was found unconscious and is currently receiving treatment at an intensive care unit (ICU) of a hospital in Seoul, South Korea.

Citing police, Yonhap said T.O.P, whose real name is Choi Seung-hyun, appeared to have overdosed on tranquilisers that he had been taking for medical reasons.

On June 5, prosecutors said T.O.P had been indicted without detention on charges of smoking marijuana.

The Seoul Central District Prosecutors’ Office said the 29-year-old star is suspected of smoking the drug four times with an aspiring female singer at his home in Seoul in October last year.

T.O.P initially denied he had done anything illegal.

However, after police came up with positive test results, the rapper changed his position and has issued a letter of apology, reported the Korea Herald.

T.O.P has been serving his mandatory military service as a conscripted policeman since February, Yonhap said. His military service period will be put on hold until a verdict is reached, the report said.

The use of marijuana is banned in South Korea and can be punished with a maximum of five years in prison or a fine of up to 50 million won (RM183,000). – Straits Times/The Korea Herald/Asia News Network


Statement from Seoul Metropolitan Police

Meanwhile, BigBang Updates and a handful of other K-pop blogs has published a statement claiming to be from a representative of the Seoul Metropolitan Police. The statement reads:

“Yesterday (June 5), T.O.P was waiting at his platoon headquarters when he took his usual medication prescribed for anxiety and insomnia at 10pm. This morning at 7.30am, he was fast asleep and when we tried to wake him up for breakfast, his eyes opened for a second before falling back asleep, so we just thought he was really tired and let him continue sleeping.

“Around noon he started sweating profusely and couldn’t wake up, so we brought him to the local emergency room where he received blood, urine, and CT tests and there was nothing out of the ordinary. When we called his name or poked him, he showed some response, and when he was brought to the hospital, we did not carry him, we helped him walk.

“T.O.P is not currently in a dangerous state, he’s just sleeping deeply due to the hypnotic component in his medicine. Once the medicine works its way out of his system in a day or two, he’ll be back to normal.

“According to the physician’s diagnosis, it seems that T.O.P overdosed his usual medication. We cannot know based on the examination results how much he took.”




share this article to: Facebook Twitter Google+ Linkedin Technorati Digg
Posted by ADMIN, Published at 19:59 and have 0 comments

No comments:

Post a Comment